• Ezra919 Ezra919
    October 20, 2013
    Had a headache for over a week now! What to do....
    Ezra919 Ezra919
    October 20, 2013

    I need some advice about a headache and wonder if anyone else with Rheumatoid Arthritis has had a similar experience.

    Recently, my physician told me to come off the Prednisone I've been on for about 6 weeks because I've gained 10 pounds, and the medication didn't seem to be helping enough to risk more weight gain. She wanted me to taper off the Prednisone by taking 5mg everyday for 1 week, 5mg every other day, and finally stopping. Last week I forgot to take it for 2 days in a row, so on Wednesday when I remembered I took 10mg. Then on Thursday and Friday I took 5mg. I skipped Saturday and took 5mg today (Sunday). I plan to skip every other day until Friday when I'll stop for good.

    However, I've had a terrible, pounding headache for a week now. It has been a constant thing everyday that nothing seems to help. Today I'm in bed in the dark because it hurts so much. My eyes hurt, and I am nauseated from it.  I've taken OTC pain killers, hydrocodone, and even an oxycodone to try to treat it, but nothing seems to help. I took my Methotextrate last night as usual (6 -2.5mg pills at once).

    Any suggestions?

    READ MORE

FROM OUR EXPERTS

This question has not been answered by one of our experts yet.


FROM OUR COMMUNITY

  • James Leary July 30, 2014
    James Leary
    July 30, 2014

    Hello Ezra, did you ever find any relief from the headache?  It sounds to me like your headachee may be related to stopping the Prednisone, but I am only a layperson and can't really tell.  Did you ever visit or contact your doctor about it?  If so, would you consider coming back and telling us how everything turned out?  I am sure there are others who might benefit from your experience.

     

    Here are a few links you might find useful, in any case:

     

    RA & Prednisone

    Does RA Make Your Head Ache

    Migraine and More - Looking Around HealthCentral - July 29, 2014

    READ MORE
  • Sal B October 27, 2013
    Sal B
    October 27, 2013

    Hi Ezra919, so sorry to hear you are having problems coming off steroids, and the headaches sound horrendous.Frown

     

    I had RA for 8 years, and each time I try a new treatment my rheumy starts to reduce my steroids to be able to see the effects. I've learned over the years to reduce them very slowly, to avoid some of the side effects you've talked about, which also include feeling very weak as well. 

     

    It's really worth spacing the reduction -I do at least a week at each level. I use 1 transition week (alternate days at the old then the new dose), then two weeks at the new level, and then on to the next transition week. 

     

    I'm currently on 2.5, and my rheumy has given me a chart to get to zero on, once I get to one. This involves transitioning very slowly, starting with one day off a week, then two days off three days apart, continuing slowly. 

     

    This is so that your body can restart the adrenal function itself.  If you stop quickly, it can throw your body. 

     

    Hope you feel better soon!

    READ MORE
    • Sal B
      October 27, 2013
      Sal B
      October 27, 2013

      I see I've said "I had RA" - that should read "I've got RA" - in full flare up despite latest biologic treatment. Next one starts in the New Year. My rheumy and I have decided it is time to come off steroids, even though I'm now using my wheelchair much more. I've lost a stone already, and hope there's more to come...Smile

      READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.